Aa
Aa
A
A
A
Close
Avatar universal

Rash on Penis appears to be slowly spreading

Earlier last week, around Jan. 6 or 7th I had gone to the grocery store and gotten some things, one of those things happened to be a mango. Well, later that day I just sliced one of the mangos in half and then ate it skin and all. I know I went pee after this and probably masturbated some time after as well. A few days passed and my lips seemed to get increasingly more chapped. Then on Saturday, I had noticed these small bumps on my lips(Jan. 9th). They were very small. It started to bother me some, because I had kissed a girl on New Years and thought of the possibility of it being herpes. I did some research in the morning and happened to stumble upon the fact that mangos are in the same family as poison ivy, oak, and sumac. I went into the immediate care office later that day to get clarification on what it would be.

Immediately the physician assistant said that that was exactly what it was on my face and gave me a shot of solumedrol in my hip (which almost knocked me out by the way, but they said that was a natural response to the medicine) and then also prescribed me Triamcinolone Acetonide Cream USP 0.1%. I applied this to my lips and on my chin where I could see the rash. The bumps on my lips went away sometime later on either sunday night (Jan. 10th) or monday morning (Jan. 11th). However, I then had a sunburned type look on the side of my face, which i was told later was possibly because (uninformed to me) from photo sensitivity. I decided "**** the cream", and discontinued use of it and the redness on the left side of my face (which was not the side i was putting the medicine on I might add) went away for the most part. I discontinued use of the cream Monday afternoon (Jan. 11th) for clarification.

Over the next two days I noticed three things. First, I although the redness on the left side of my face had disappated for the most part, it had left a kind of light pink ring around my left eye. And it was slightly swollen in comparison to my right eye. It looked almost as if I had been punched there. The second thing, was an odd raised patch of skin showed up on my right side of my face, which I'll come back to later. Then, worst of all, the third thing I noticed was that I also had a rash all over my penis and a little on my balls. I didn't know about the rash there until either monday or tuesday I think.

The rash on my penis is quite bad. It covers from the base all the way up to the head, all across. The only thing that seems to subside it is if I put some lotion on it and then force myself not to scratch it for a few minutes. Then it just goes away and doesn't really bother me too much anymore. I have noticed, however, that from the first day I noticed it there were only about 2-3 bumps on the head, and now there are patches on it covering about 1/2 - 2/3's of it. The rash also appears to be spreading now from my balls slightly onto my groin, where they rub on it. I went back into the doctors office today for a followup, after telling him of my reactions after using the Triamcinolone cream. He immediately was shocked as to how things had turned on my face.

Particularly because of a small raised patch on the right side of my face, which he was concerned about. He asked if I had been around birds or if I had been dissecting anything in any of my classes, which I hadn't. He then proceeded to look at it under what appeared to be a blacklight to test and see if it was fungus. He said it didn't appear to be caused by a fungus and then proceeded to examine my penis next. He then did the same thing with my penis and said it didn't seem to be fungus "Thank god" as he said, and has now prescribed me with MethylPREDNISolone Tablets, USP 4 mg. He told me to take that, and to call him on Monday and if things have not significantly improved that he would then set me up with an appointment to a dermatologist.

It's very frustrating not knowing what is going on with your body, or what you need to do to make things better. And its even more frustrating to know that the people you're going to help for are just as baffled as you are and are giving you things to kind of test it out.

The only thing I have to go on is that it could be from the mango, although the physician assistant seems much more hesitant to label that the cause anymore. But the rash I had on my face is NOTHING in comparison to that on my penis. Plus it seems to be spreading, slowly. So that's also confusing, since I don't think I'm reinfecting myself, but I could be wrong. I have a few pictures that I'm going to post below, of my face on Monday night, Jan. 11th.

Additional info. If I don't touch my penis with anything, for the most part, it doesn't bother me with itching. However, if I go pee or my pants start rubbing on it some or I get done taking a shower and my skins dry, it becomes very itchy. It's really hard to stop itching, unless I put a generous portion of lotion on it and then it seems to subside and relax so to speak. There's no pus from the bumps, they don't appear to be blisters. When I get in bed and cover up to go to sleep it does seem to itch significantly more. However, this could be due in part that I just took a shower and it may be dried out from the soap etc.

If you can find the time to respond to this, I also have some pictures of the spots on my face along with my penis. I don't exactly feel comfortable posting those into the public forum as they are very revealing, but if you had the time I would like to send them to you in a private message, as I'm sure they would be far more helpful than just reading this long barrage of information on here. If you need any extra additional information please let me know and I will be happy to provide it. Thank you for any help you can provide on this, I really appreciate it.

3 Responses
Sort by: Helpful Oldest Newest
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
From the symptoms that you have descried, the chaces of a fungal infection are less. It looks like a case of food allergy and the rash on penis can be due to eczema. Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and also apply steroid cream on the rash. Also use good quality moisturizers to prevent moisture loss from the skin and take the steroid tablets that the dermatologist has prescribed.

If still the symptoms do not improve then please get a clinical examination done by a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.




Helpful - 0
Avatar universal
I decided to skip out on testing out the new medicine and just went to go see a dermatologist on Friday. They confirmed that the rash I had was due to the mango I had eaten, which was caused by the fact that I had eaten it with the skin. The first 3 places for most men to get the rash is their hands, their eyes, and their penis. However, the reason that the rash got worse after my first check up with the physician assistant was because of the injection of Solumedrol that they gave me. They said that they've found that often a steroid injection such as this only causes the rash to flair up even worse once the medicine has worn off. Hence why my rash seemed to get so much worse after using the steroid cream. They instructed me to stay away from the oral steroids and to instead continue use of the steroid cream. After 1-2 days nearly all of the rash had disappeared. And as of now there is only a very small spot that is still working it's way out.
Helpful - 0
Avatar universal
Very interesting and lucky that I caught this. I have the exact same symptoms, if considerably less severe, around my lips, hands and penis. I couldn't for the life of my figure out what it was that was causing it, and even told one of my co-workers that the only thing I've done different is try a mango (skin and all). That COULDN'T be the cause, I thought.

I realize your post is months old, but do you know of any over-the-counter creams that can be used to help speed up the healing process? I don't have health insurance so going to a doctor is out of the question unless it gets really bad, and up to this point it's been nothing but a nuisance that I've forced myself to put up with. It's been about 10 days since I've eaten the mango.
Helpful - 0
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions